Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 21, 2005, 9:25 AM MDT for Roosevelt County, New Mexico. It was in force for 95 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2005, 9:25 AM MDT (15:25 UTC)
- Expired
- Aug 21, 2005, 11:00 AM MDT
- In force
- 95 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 9:30 AM MDT | FLASH FLOOD | 5 E Rogers, NM | SEVERAL FEET OF WATER OVER LOW WATER CROSSINGS ALONG STATE ROAD 235. |
| Aug 21, 9:30 AM MDT | HEAVY RAIN 3.5 | 10 N Milnesand, NM | 3.5 INCHES OF RAIN PAST 24 HOURS WITH 8 INCHES OVER THE PAST 5 DAYS. |
| Aug 21, 9:45 AM MDT | FLASH FLOOD | 3 S Pep, NM | STATE ROAD 206 BETWEEN MILE POSTS 60 AND 63 BETWEEN PEP AND HIGHWAY IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 211525
FFWABQ
NMC041-211700-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
925 AM MDT SUN AUG 21 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 1100 AM MDT
* AT 915 AM MDT...THE PUBLIC REPORTED FLOODING FROM PERSISTENT...
WIDESPREAD MODERATE TO HEAVY RAIN OVER CENTRAL AND EASTERN ROOSEVELT
COUNTY. SINCE SATURDAY EVENING...THREE TO AS MUCH AS 5 INCHES HAVE
BEEN REPORTED IN A BROAD SWATH EXTENDING FROM 10 MILES NORTHWEST OF
MILNESAND TO 5 MILES EAST OF ROGERS. MODERATE TO OCCASIONALLY HEAVY
RAIN WILL CONTINUE OVER MUCH OF CENTRAL AND EASTERN ROOSEVELT COUNTY
THROUGH LATE MORNING WHERE ANOTHER ONE HALF TO LOCALLY ONE INCH
WILL FALL BEFORE THE RAIN BEGINS TO END FROM WEST TO EAST.
REPORTS FROM THE PUBLIC INDICATE LOW WATER CROSSINGS AND BAR DITCHES
ALONG MOST RURAL COUNTY ROADS IN EASTERN ROOSEVELT COUNTY ARE
FLOODED...INCLUDING SEVERAL FEET OF WATER IN LOW SPOTS ALONG STATE
ROAD 235 NEAR ROGERS. ALTHOUGH NO SIGNIFICANT FLOODING PROBLEMS HAVE BEEN
REPORTED ALONG STATE ROAD 206 BETWEEN MILNESAND AND DORA...SIGNIFICANT
STANDING WATER AND FLOODED LOW WATER CROSSINGS WILL BE ENCOUNTERED.
* LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE...
ARCH...
CAUSEY...
DORA...
LINGO...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
LAT...LON 3382 10364 3367 10367 3367 10350 3372 10305
3423 10304
$$
KJ1 follow-up statement
000
WGUS75 KABQ 211701
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1102 AM MDT SUN AUG 21 2005
NMC041-211712-
ROOSEVELT-
1102 AM MDT SUN AUG 21 2005
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL ROOSEVELT
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3382 10364 3367 10367 3367 10350 3372 10305
3423 10304
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:59 AM MDT, 6 hours 26 minutes earlier.
Area forecast discussion, Aug 21, 2:59 AM MDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 AM MDT SUN AUG 21 2005 .DISCUSSION...DESPITE A WEAK EAST WIND OVERNIGHT...THAT RAISED DEWPOINTS IN THE RIO GRANDE VALLEY INTO THE 50S...MODELS CONTINUE TO FAVOR THE EAST FOR CONVECTION TODAY. WV IMAGERGY INDICATES A DRY SLOT WEST OF THE CENTRAL MOUNTAIN CHAIN...AND THIS DRY SLOT EFFECTIVELY LIMITED CONVECTION ON SATURDAY. EXPECT IT WILL DO THE SAME TODAY. LOWERED POPS TO ISOLATED IN THE CENTRAL AND WESTERN VALLEYS TODAY...WITH SCATTERED COVERAGE ABOVE 7500 FEET AND EAST OF THE CONTINENTAL DIVIDE. A TRAIN OF EMBEDDED SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE MID LEVEL RIDGE AND ACROSS THE EASTERN PLAINS...SO THAT AREA WILL REMAIN FAVORED FOR SCATTERED THUNDERSTORMS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL ALSO MOVE OFF THE HIGH TERRAIN AND INTO THE CENTRAL VALLEY THIS EVENING...GIVEN THE HIGHER DEWPOINTS NOW IN PLACE. STARTING MONDAY...MODELS INDICATE A BREAK IN THE TRAIN OF SHORTWAVES THAT HAVE BEEN CROSSING THE SOUTHEAST AND EAST CENTRAL PLAINS FOR THE PAST FEW DAYS. INSTEAD...SHORTWAVES WILL CROSS THE NORTHERN HALF OF THE AREA FROM WEST TO EAST FOR THE NEXT FEW DAYS. IN FACT...ETA SUGGESTS A WEAK BOUNDARY MAY SAG INTO THE NORTHEAST MONDAY EVENING. THUS...SCATTERED TO ISOLATED THUNDERSTORMS WILL FAVOR THE HIGH TERRAIN MONDAY AND TUESDAY...EXCEPT THE SURFACE BOUNDARY ON THE NORTHEAST PLAINS MAY TRIGGER SCATTERED ACTIVITY THERE ON MONDAY EVENING. RECENT MODEL RUNS SUGGEST A POTENTIAL UPTICK IN CONVECTION ACROSS THE WEST ON TUESDAY AND TUESDAY EVENING AS A MORE SIGNIFICANT SHORT WAVE ROTATES OUT OF A GREAT BASIN TROUGH AND ACROSS THAT PORTION OF THE AREA. LATER SHIFTS WILL MONITOR THIS TREND FOR CONSISTENCY AND MAY INCREASE POPS. STILL LOOKING FOR ISOLATED C0NVECTION FAVORING THE HIGH TERRAIN DURING THE MIDDLE OF THE COMING WORK WEEK. GFS INDICATES FLOW ACROSS THE NORTH WILL GAIN A MORE WESTERLY COMPONENT DURING THE LATTER HALF OF THE WEEK AND DURING THE WEEKEND AS THE BASE OF THE GREAT BASIN TROUGH PROPAGATES ACROSS THE NORTHERN ROCKIES. THUS...ISOLATED CONVECTION WILL FAVOR THE HIGHER TERRAIN OF THE SOUTH DURING THE LATTER HALF OF THE WEEK AND DURING THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 89 57 88 58 / 10 10 10 10 GALLUP.......................... 84 50 84 51 / 20 10 10 10 GRANTS.......................... 83 50 85 51 / 20 20 10 10 GLENWOOD........................ 89 57 91 58 / 20 20 10 20 CHAMA........................... 74 42 75 44 / 30 30 30 20 LOS ALAMOS...................... 77 52 81 52 / 20 30 20 20 RED RIVER....................... 68 39 66 40 / 40 30 40 20 TAOS............................ 77 48 79 48 / 20 30 20 20 SANTA FE........................ 76 53 81 52 / 20 30 20 20 SANTA FE AIRPORT................ 79 56 84 55 / 20 30 20 20 ESPANOLA........................ 82 56 86 54 / 20 30 20 20 ALBUQUERQUE HEIGHTS............. 85 65 88 64 / 20 30 20 20 ALBUQUERQUE VALLEY.............. 86 63 88 62 / 20 30 20 20 ALBUQUERQUE FOOTHILLS........... 83 62 86 60 / 20 30 20 20 ALBUQUERQUE WEST MESA........... 85 63 88 61 / 20 30 20 20 SOCORRO......................... 85 64 89 60 / 20 30 20 20 SANDIA PARK/CEDAR CREST......... 77 53 78 52 / 20 30 20 20 MORIARTY/ESTANCIA............... 79 56 85 53 / 30 30 30 20 CARRIZOZO....................... 80 58 86 58 / 30 30 30 20 RUIDOSO......................... 74 54 77 54 / 40 30 30 20 RATON........................... 75 52 80 51 / 30 30 30 30 LAS VEGAS....................... 74 54 79 50 / 30 30 30 20 ROY............................. 77 55 80 55 / 40 30 20 30 CLAYTON......................... 80 61 80 58 / 40 30 20 30 SANTA ROSA...................... 81 63 87 57 / 40 30 20 20 TUCUMCARI....................... 82 65 89 63 / 40 30 20 20 FORT SUMNER..................... 82 64 89 61 / 40 30 20 20 CLOVIS.......................... 82 65 88 62 / 40 30 20 20 PORTALES........................ 82 65 89 61 / 40 30 20 20 ROSWELL......................... 86 67 92 66 / 40 30 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Aug 21, 6:00 AM MDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN AUG 21 2005 NMZ001>021-026-221200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 543 AM MDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN ON PARTS OF THE EAST CENTRAL AND SOUTHEAST PLAINS THIS MORNING AND THIS AFTERNOON. SOME STORMS MAY ALSO FOLLOW EACH OTHER AND DRENCH THE SAME LOCATION IN SUCCESSION. THUS...THE POTENTIAL EXISTS FOR MINOR FLOODING IN ARROYOS...SMALL STREAMS AND URBAN AREAS MAINLY ALONG AND SOUTH OF I-40. THE POTENTIAL FOR FLOODING WILL MAXIMIZE IN THOSE LOCATIONS THAT HAVE ALREADY RECEIVED FREQUENT SOAKINGS DURING THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WARNINGS...WATCHES AND ADVISORIES FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 44
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.